Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The multiplier ideals of a sum of ideals


Author: Mircea Mustata
Journal: Trans. Amer. Math. Soc. 354 (2002), 205-217
MSC (2000): Primary 14B05; Secondary 14F17
DOI: https://doi.org/10.1090/S0002-9947-01-02867-7
Published electronically: August 29, 2001
MathSciNet review: 1859032
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $\underline{\mathbf{a}}$, $\underline{\mathbf{b}}\subseteq\mathcal{O}_X$ are nonzero sheaves of ideals on a complex smooth variety $X$, then for every $\gamma\in{\mathbb Q}_+$we have the following relation between the multiplier ideals of $\underline{\mathbf{a}}$, $\underline{\mathbf{b}}$ and $\underline{\mathbf{a}}+\underline{\mathbf{b}}$:

\begin{displaymath}\mathcal{I}\left(X,\gamma\cdot(\underline{\mathbf{a}}+ \under... ...thbf{a}})\cdot\mathcal{I}(X,\beta\cdot \underline{\mathbf{b}}).\end{displaymath}

A similar formula holds for the asymptotic multiplier ideals of the sum of two graded systems of ideals.

We use this result to approximate at a given point arbitrary multiplier ideals by multiplier ideals associated to zero dimensional ideals. This is applied to compare the multiplier ideals associated to a scheme in different embeddings.


References [Enhancements On Off] (What's this?)

  • [DS] Donatella Delfino and Irena Swanson, Integral closure of ideals in excellent local rings, J. Algebra 187 (1997), 422-445. MR 98a:13014
  • [DEL] Jean-Pierre Demailly, Lawrence Ein and Robert Lazarsfeld, A subadditivity property of multiplier ideals, Michigan Math. J. 48 (2000), 137-156. CMP 2001:03
  • [Ein] Lawrence Ein, Multiplier ideals, vanishing theorems and applications, in Algebraic geometry, Santa Cruz, 1995, 203-220, volume 62 of Proc. Sympos. Pure Math., Amer. Math. Soc. 1997. MR 98m:14006
  • [EL] Lawrence Ein and Robert Lazarsfeld, A geometric effective Nullstellensatz, Invent. Math. 137 (1999), no. 2, 427-448. MR 2000j:14028
  • [ELS] Lawrence Ein, Robert Lazarsfeld, and Karen Smith, Uniform bounds and symbolic powers on smooth varieties, Invent. Math. 144 (2001), 241-252. CMP 2001:11
  • [Ho] Jason Howald, Multiplier ideals of monomial ideals, Trans. Amer. Math. Soc. 353 (2001), 2665-2671. CMP 2001:11
  • [Ka1] Yujiro Kawamata, Deformations of canonical singularities, J. Amer. Math. Soc. 12 (1999), no. 1, 85-92. MR 99g:14003
  • [Ka2] Yujiro Kawamata, On the extension problem of pluricanonical forms, in Algebraic Geometry: Hirzebruch 70 (Warsaw, 1998), Amer. Math. Soc., Providence, RI, 1999, pp. 193-207. MR 2000i:14053
  • [La] Robert Lazarsfeld, Multiplier ideals for algebraic geometers, lecture notes available at http://www.math.lsa.umich.edu/~rlaz, version of August 2000.
  • [Mu] Mircea Mustata, Singularities of pairs via jet schemes, preprint 2001, arXiv: math. AG/0102201.
  • [Siu] Yum-Tong Siu, Invariance of plurigenera, Invent. Math. 134 (1998), no. 3, 661-673. MR 99i:32035

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14B05, 14F17

Retrieve articles in all journals with MSC (2000): 14B05, 14F17


Additional Information

Mircea Mustata
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720 and Institute of Mathematics of The Romanian Academy, Bucharest, Romania
Email: mustata@math.berkeley.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02867-7
Keywords: Multiplier ideals, log resolutions, monomial ideals
Received by editor(s): March 1, 2001
Published electronically: August 29, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society